Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 110, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 5, 2022, 2:37 PM EDT for Athens County, Ohio. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2022, 2:37 PM EDT (18:37 UTC)
- Expired
- Sep 5, 2022, 4:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
999
WGUS51 KRLX 051837
FFWRLX
OHC009-052145-
/O.NEW.KRLX.FF.W.0110.220905T1837Z-220905T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
237 PM EDT Mon Sep 5 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
West Central Athens County in southeastern Ohio...
* Until 545 PM EDT.
* At 237 PM EDT, Doppler radar indicated showers producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy showers.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Athens, Chauncey, The Plains and Stroud Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3929 8223 3934 8228 3934 8229 3936 8226
3941 8215 3934 8201 3927 8221
FLASH FLOOD...RADAR INDICATED
$$
JP1 follow-up statement
366
WGUS71 KRLX 052030
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
430 PM EDT Mon Sep 5 2022
OHC009-052040-
/O.CAN.KRLX.FF.W.0110.000000T0000Z-220905T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-
430 PM EDT Mon Sep 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL ATHENS COUNTY...
Flooding is no longer expected to pose a threat as heaviest rain has
moved out of the area. Please heed any road closures and remain
weather aware as additional rainfall is possible through the evening.
A Flood Watch remains in effect until 1100 PM EDT Monday for
portions of southeast Ohio, southwest Virginia and West Virginia.
LAT...LON 3929 8223 3934 8228 3934 8229 3936 8226
3941 8215 3934 8201 3927 8221
$$
JLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:15 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 5, 2:15 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
215 PM EDT Mon Sep 5 2022
.SYNOPSIS...
Shower and storm activity continues into the new work week as
an upper level low sends several disturbances out of the southwest.
Drier weather attempts to move in by late in the work week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 215 PM Monday...
Overall, little in the way of changes to the near term forecast.
Upper low/trough axis to our west, with anomalously high PW values,
around 1.85 inches, and multiple waves embedded in the southwesterly
flow combined to produce mainly rain showers across the region,
along with isolated thunderstorms. Flood watch remains in effect
across the area through 11 PM, and still thinking the overall timing
of this looks good. Worse case scenario it could be extended a
couple of hours across the far north and east tonight, but with
overall light rain rates so far, not sure this will be necessary.
Upper trough/low will slowly sag south and east throughout the
period, with a cold front gradually pushing south of the area by
late Tuesday night into Wednesday. Most of the precipitation on
Tuesday looks to occur during the afternoon hours, provided breaks
in the clouds are able to occur/spur convection, and based on
timing of trough.
Overnight tonight, expecting another muggy night, with plenty of
post rain fog and/or low stratus.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 430 AM Monday...
Models show an H500 trough/low pressure center continue spinning as
it moves south over the southern IL/IN border by Tuesday. Meanwhile,
ripples of vorticity move over our area under a moisture rich
airmass with dewpoints to around 70s under weak southerly flow.
Therefore, after a break in precipitation early Tuesday, expect
scattered showers and thunderstorms Tuesday, becoming more numerous
during the afternoon and evening hours.
The Flash Flood Watch could be extended to cover the entire area through
late Tuesday evening.
By Wednesday, the negatively tilted H500 trough axis moves overhead
to produce additional forcing into Wednesday night to produce
mainly showers. Then, it is uncertain where an arriving cold
front will do, either become stationary or push southeast
clearing the area from any showers. Preferred the idea of cold
front passage, bringing much drier airmass behind it Wednesday
night as a surface high pressure builds through the weekend.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 430 AM Monday...
As the upper trough breaks down, and the surface high pressure gains
strength, drier conditions will continue on Thursday into the
end of the week. However, small chances for precipitation return
next weekend as a cold front approaches from the west, finally
crossing on Monday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 215 PM Monday...
Widespread MVFR and local IFR in rain and isolated thunderstorms.
Bulk of precipitation will taper off after 04Z, but expect
widespread IFR and areas of LIFR or worse in low stratus and/or fog
to develop, particularly after 06Z. Some improvement to MVFR/low VFR
after 14-16Z, however, shower and thunderstorm coverage will
increase again after 16Z, with MVFR/IFR restrictions in
showers/storms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers/storms and associated
restrictions may vary from the forecast. Development of
widespread fog/stratus and associated conditions overnight may
vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H M M L
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H M H H
EKN CONSISTENCY H H L H H H M M L H M M
PKB CONSISTENCY M M H H H H H H H H M L
CKB CONSISTENCY H H L H H H H M M M M L
AFTER 18Z TUESDAY...
Brief IFR conditions in showers and storms Tuesday
afternoon/evening. IFR overnight and early morning fog remain
possible through the balance of the short work week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 11 PM EDT this evening for WVZ005>011-
013>020-024>034-039-040-515>526.
OH...Flood Watch until 11 PM EDT this evening for OHZ066-067-075-
076-083>087.
KY...Flood Watch until 11 PM EDT this evening for KYZ101>103-105.
VA...Flood Watch until 11 PM EDT this evening for VAZ003-004.
&&
SYNOPSIS...LTC/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...SLHazardous weather outlook, Sep 5, 5:14 AM EDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 514 AM EDT Mon Sep 5 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-060915- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour- 514 AM EDT Mon Sep 5 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Additionally, isolated water issues could linger overnight in areas impacted by heavy downpours and/or repetitive showers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy downpours and/or repetitive showers over the same areas may produce isolated water issues through early Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024>026-033-034-515>526-060915- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 514 AM EDT Mon Sep 5 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Additionally, isolated water issues could linger overnight in areas impacted by heavy downpours and/or repetitive showers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy downpours and/or repetitive showers over the same areas may produce isolated water issues through Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Sep 5, 9:25 AM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
925 AM EDT Mon Sep 5 2022
WVZ028>032-039-040-519-521-525-051430-
Barbour WV-Northwest Randolph WV-Harrison WV-Taylor WV-
Northwest Webster WV-Northwest Nicholas WV-Upshur WV-Lewis WV-
Gilmer WV-Braxton WV-
925 AM EDT Mon Sep 5 2022
...An area of heavy showers will impact portions of northwestern
Randolph, north central Nicholas, Taylor, east central Gilmer,
Lewis, Braxton, Upshur, northwestern Webster, Barbour and
southeastern Harrison Counties through 1030 AM EDT...
At 924 AM EDT, Doppler radar was tracking an area of heavy showers
along a line extending from Philippi to near Sutton. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckhannon, Grafton, Weston, Philippi, Sutton, Audra State Park,
Bridgeport, Belington, Stonewood, Gassaway, Anmoore, Jackson Mill,
Holly River State Park, Stonewall Jackson, Rock Cave, Junior,
Burnsville, Lost Creek, Jane Lew and Flemington.
This includes the following highways...
Interstate 79 between mile markers 58 and 117.
Route 19 between mile markers 60 and 68.
Route 33 between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3835 8071 3884 8081 3941 8010 3939 8009
3940 8003 3942 8000 3945 7994 3945 7993
3939 7989 3930 7989 3929 7986 3925 7985
3924 7981 3923 7981 3920 7983 3913 7984
3911 7980 3907 7978
TIME...MOT...LOC 1324Z 202DEG 20KT 3918 8005 3865 8068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JPSpecial weather statement, Sep 5, 2:09 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
209 PM EDT Mon Sep 5 2022
OHZ075-051915-
Athens OH-
209 PM EDT Mon Sep 5 2022
...A heavy shower will impact portions of central Athens County
through 315 PM EDT...
At 208 PM EDT, Doppler radar was tracking a heavy and slow moving
shower near Athens, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Albany, Chauncey, Jacksonville, Trimble, Amesville, Stroud
Run State Park and The Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3946 8205 3946 8200 3929 8186 3919 8212
3920 8217 3933 8229 3951 8205
TIME...MOT...LOC 1808Z 235DEG 10KT 3930 8215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JPThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:09 PM EDT | Special Weather Statement | RLX | Athens | 66 min |
| Sep 5, 7:01 PM EDT | Special Weather Statement | RLX | Meigs | 29 min |
| Sep 5, 7:52 PM EDT | Special Weather Statement | RLX | Washington | 23 min |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.